MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS CYCLESURE® BIO INDICATOR; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS CYCLESURE® BIO INDICATOR; INDICATOR, BIOLOGICAL
Model Number 14324
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: sterrad 100s sterilizer, serial #: unknown.(b)(4).
 
Event or Problem Description
A customer reported a positive result with a cyclesure® 24 biological indicator (bi) after a completed sterrad® 100s cycle.The bi was incubated for 24 hours.The chemical indicator (ci) changed color correctly.The previous and subsequent bi results were both negative.The affected load was released and used on a patient.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of positive cyclesure® 24 biological indicators when the load has been released and used on patient(s) prior to reprocessing.
 
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the device history record (dhr), trending of lot number, system risk analysis (sra), visual analysis, retains analysis and concomitant product evaluation.The dhr was reviewed and the involved lot met manufacturer specifications at the time of release no issues were observed in the dhr that would contribute to the complaint.Trending analysis by lot number was reviewed from 02/20/2019 to 11/13/2019 and trending was not exceeded.The sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." visual analysis was performed on the photographs provided.The ci disc is yellow, the cap is depressed, and there is yellow media in the vial.Thirty-two retains bis were subject to functional evaluation.All thirty-two bis met specification.There is no evidence that the reported issue was related to the performance of the sterrad® 100s as the cycle passed, and the ci disc changed color correctly.Additionally, the previous and subsequent bis were negative for growth.The assignable cause is not verified.The complaint product was not returned for evaluation; however, the customer provided a photograph of the bi and the reported issue was confirmed.There is no evidence to suggest an alleged deficiency since the dhr review found no anomalies that would contribute to a positive bi result, retains product met functional specifications, and lot history review did not show any significant trend.There is no evidence that the reported issue was related to the sterrad® 100s unit¿s performance as the cycle passed, the ci disc changed color correctly, and the customer indicated that the previous and subsequent bis were negative for growth.The customer will be sent a letter to address the released load.The issue will continue to be tracked and trended.Asp complaint #: (b)(4).

Brand Name
CYCLESURE® BIO INDICATOR
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key9366173
Report Number2084725-2019-00998
Device Sequence Number19355372
Product Code FRC
UDI-Device Identifier10705037016211
UDI-Public10705037016211
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number14324
Device Catalogue Number14324
Device Lot Number05119011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/02/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1